Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 23, 2014, 7:02 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 23, 2014, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 132 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WGUS53 KILX 240002
FFWILX
ILC019-183-240300-
/O.NEW.KILX.FF.W.0018.140624T0002Z-140624T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
702 PM CDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1000 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN HAS
FALLEN IN THE PAST TWO HOURS ACROSS PARTS OF THE WARNING AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OGDEN...POTOMAC...ROSSVILLE AND ST. JOSEPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4011 8793 4010 8817 4036 8790 4050 8754
4049 8752 4036 8753
$$
BAK1 follow-up statement
159
WGUS73 KILX 240252
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
952 PM CDT MON JUN 23 2014
ILC019-183-240308-
/O.EXP.KILX.FF.W.0018.000000T0000Z-140624T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILION IL-CHAMPAIGN IL-
952 PM CDT MON JUN 23 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL
CHAMPAIGN AND NORTHERN VERMILION COUNTIES WILL BE ALLOWED TO EXPIRE
AT 1000 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4011 8793 4010 8817 4036 8790 4050 8754
4049 8752 4036 8753
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:58 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 23, 6:58 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 658 PM CDT Mon Jun 23 2014 .DISCUSSION... ISSUED 225 PM CDT Mon Jun 23 2014 SHORT TERM...Tonight through Thursday Main forecast challenge this period will be coverage of showers and thunderstorms tonight into Tuesday morning as a weak surface wave moves northeast along a very slow moving cool front. After that, daily chances for rain will continue on and off thru Thu. Models in decent agreement with respect to the upper wave, currently over east central Kansas this afternoon. This feature will push northeast into our area by tomorrow morning enhancing the rain threat, especially across the southeast half of our forecast area. Rather impressive dynamics with the feature moving northeast into southern IL late tonight/Tuesday morning with some of the hi-res models depicting a closed 850 mb low tracking over south central IL enhancing the low level moisture convergence with some locally heavy rainfall totals possible. Comparison of the 40km Nam-Wrf with the Hi-Res ARW precip forecasts suggest the potential for 1.5 to 2.5 inches of rain along or just north of the I-70 corridor. Rain chances really drop off as you head northwest with POPs dropping off significantly northwest of the IL river. Upper wave to track across south central IL tomorrow morning with highest POPs over east central through southeast IL. As the wave shifts off to our east, so do the rain chances during the afternoon. Weak high pressure will then drift across our area late Tuesday into Wednesday and this is the time period that we will try to keep things dry across the forecast area with models then trending higher with POPs Smith && .AVIATION... ISSUED 658 PM CDT Mon Jun 23 2014 As has often been the case the past few days, main forecast problem across the central Illinois terminals, at least to start the 00Z TAF valid time, is determining the shower/storm threat. The spread in the model guidance is still high, but recent radar/satellite trends suggest KCMI is the only terminal that has a significant threat tonight. All terminals should trend drier for Tuesday as a weak cold front shifts east of the area. Expect predominantly VFR conditions through the period, although KCMI will likely drop to low end MVFR or IFR later tonight after some steadier rains move in. Bak && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 23, 3:10 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT MON JUN 23 2014 ILZ027>031-036-037-040-041-047>050-241100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 310 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...MAINLY ALONG AND WEST OF THE ILLINOIS RIVER. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH THIS EVENING. HOWEVER...THESE ARE NOT EXPECTED TO BE SEVERE. MINOR FLOODING IS EXPECTED TO DEVELOP ALONG THE ILLINOIS RIVER AT HAVANA THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. THESE ARE CURRENTLY NOT EXPECTED TO BECOME SEVERE. MINOR FLOODING ON THE ILLINOIS RIVER IS EXPECTED TO EXPAND SOUTHWARD TO BEARDSTOWN AROUND MID WEEK. IT MAY ALSO EXTEND NORTHWARD AS FAR AS PEORIA...BUT THIS IS LESS CERTAIN AT THE CURRENT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-051>053-241100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON- 310 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...GENERALLY ALONG THE I-55 CORRIDOR. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING AND INCREASE IN COVERAGE...AND WILL BE MOST WIDESPREAD EAST OF I-55. A FEW OF THE STORMS MAY BRIEFLY PRODUCE STRONG WINDS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED...AS WELL AS LOCALIZED AREAS OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. THESE STORMS ARE CURRENTLY NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH SUNSET... PRIMARILY EAST OF I-55. ILZ066>068-071>073-241100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 310 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS MAY BRIEFLY REACH SEVERE LEVELS...WITH STRONG WINDS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED... AS WELL AS LOCALIZED AREAS OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL LINGER INTO TUESDAY...AND SCATTERED STORMS ARE ALSO EXPECTED THURSDAY THROUGH SATURDAY. NONE OF THESE STORMS ARE CURRENTLY EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH SUNSET. ILZ044>046-054>057-061>063-241100- CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT- SHELBY-VERMILION- 310 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED...AS WELL AS LOCALIZED AREAS OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STORMS WILL LINGER INTO EARLY TUESDAY...AND SCATTERED STORMS ARE POSSIBLE AGAIN THURSDAY THROUGH SATURDAY. NONE OF THESE STORMS ARE CURRENTLY EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH SUNSET. GEELHART
In the hours before
Special weather statement, Jun 23, 1:52 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
152 PM CDT MON JUN 23 2014
ILZ063-067-068-231945-
CLARK-CRAWFORD-JASPER-
152 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLARK...EASTERN JASPER
AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 245 PM CDT...
AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OBLONG...OR 11 MILES EAST OF NEWTON...MOVING
NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EATON...
ANNAPOLIS...
WEST UNION...
OTHER LOCATIONS AFFECTED INCLUDE...HUNT CITY...STOY...BELLAIR...
ORANGE...WEST YORK AND YORK.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3915 8765 3914 8765 3913 8764 3887 8801
3903 8807 3942 8775 3931 8760 3930 8759
3929 8761 3926 8760 3926 8757 3921 8757
TIME...MOT...LOC 1852Z 224DEG 17KT 3903 8795
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:02 PM CDT | Areal Flood Advisory | ILX | Champaign, Douglas, Macon, Moultrie, Piatt, Shelby and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.